Psycho-Babble Medication Thread 966073

Shown: posts 1 to 6 of 6. This is the beginning of the thread.

 

Issues with meds

Posted by SheilaC on October 17, 2010, at 16:42:04

I am having some issues I am afraid with my meds.

I have taken klonopin forever (5 years or more). Currently, I take 1mg in the evening, and to tell you the truth, I don't really feel it. I took 1.5 mg. the other night and felt pretty darn good. Maybe I should be tapering down if I'm not feeling anything from it anymore?

I also take 60mg of Geodon. It seems to help with my mood and can sometimes make me sleepy (I take it at night as well).

I suspect the real problem is with Adderall. I love the up feeling I get. I love the energy and focus and the motivation. I have been working out, getting organized, etc. But I think the down side is that it can make me a little irritable with the smallest things. And on the weekend if I don't take it, I feel depressed and more irritable.

I think Adderall has some antidepressant effects for me, but I am beginning to wonder if I should be taking this drug?

I need to get rid of the irritability, not enhance it and I am afraid the Adderall could be causing irritability and possibly some mood instability?

What do you think?

I hate to give up the Adderall and the up feeling, but I have to stop these feelings.

 

Re: Issues with meds

Posted by Christ_empowered on October 17, 2010, at 17:50:06

In reply to Issues with meds, posted by SheilaC on October 17, 2010, at 16:42:04

Hey Sheila. Amphetamines can make people irritable, angry, even enraged and psychotic and violent--its all a question of dose, individual sensitivity, and the other med(s) on board.

From my own experience taking Adderall, I'd guess that it might be contributing to your irritability. I personally got too much of an antidepressant "kick" out of adderall (read: drug induced euphoria, even at prescribed doses--common experience) and it made me kind of angry. Tapering off resolved the issue.

If you're kind of sad/dysphoric on the weekends when you don't take it, you might want to try tapering it more slowly. Maybe taper slowly, go a few days or a week without it, and re-*ss*s the situation? Amphetamine withdrawal is no fun, but its not the same thing as depression, so its important to taper slowly to minimize the withdrawal so you don't mistakenly think you have some underlying depression...the problem is probably just withdrawal-induced dysphoria.

Good luck.

 

Re: Issues with meds

Posted by Phillipa on October 17, 2010, at 23:38:11

In reply to Re: Issues with meds, posted by Christ_empowered on October 17, 2010, at 17:50:06

To me it sounds like an upper downer situation would providgil help replace the adderal? Phillipa

 

Geodon - Re: Issues with meds

Posted by SheilaC on October 18, 2010, at 10:10:58

In reply to Re: Issues with meds, posted by Christ_empowered on October 17, 2010, at 17:50:06

I have only been taking 5mg - 10mg of Adderall a day, which is a very small dose for it to give me the lift and energy it dose.

I am wondering if I stop taking it if my Geodon will be enough to keep my mood nice. I hope so. When I tried Lithium and Depakote, they made me depressed, even when combined with Geodon.

The Geodon doesn't make me depressed and it does seem to help with my anger.

I worry about missing the "up" feeling of the Adderall, but I have to get off this roller coaster.

I hate being so irritable and mean and actually just hyper-sensitive.

I guess the Adderall is responsible for the hypersensitivity I am experiencing?

I think my doc told me that Geodon does have some antidepressant effects (like Abilify does) for some people.

I just want to stop being mean.

Plus, I wonder if the Klonopin is causing some depression as well. 1mg of Klonopin doesn't even effect me anymore. Is this bad?

 

Re: Geodon - Re: Issues with meds

Posted by Christ_empowered on October 18, 2010, at 12:32:34

In reply to Geodon - Re: Issues with meds, posted by SheilaC on October 18, 2010, at 10:10:58

You may have become somewhat tolerant to your klonopin. It happens. Klonopin can cause depression--it happened to me once, after about 6 months of taking 1.5-2mgs/day.

I'm no expert, but I think the easiest thing to do would be to change 1 med at a time, assess the results, and then go from there. Since amphetamines are pretty easy to taper, I personally think step 1 would be doing an Adderall-free trial run. If things get better, avoid the adderall, or take it only when absolutely necessary.

I don't know what to tell you about the Klonopin. Taking niacinamide can boost benzos. You could try tapering off of it, but do it very slowly--benzo withdrawal can be a pain, and the process should take at least 4-6 weeks if you've been taking a full dose for years.

Anyway, try to take 1 thing at a time, be patient, and maybe consider supplements and/or talk therapy...that's my advice, for what its worth.

Good luck.

 

Re: Geodon - Re: Issues with meds

Posted by Phillipa on October 18, 2010, at 19:12:09

In reply to Re: Geodon - Re: Issues with meds, posted by Christ_empowered on October 18, 2010, at 12:32:34

Klonopin also depressed me and had to switch benzos but happened right away. It is known to depress some people. Phillipa


This is the end of the thread.


Show another thread

URL of post in thread:


Psycho-Babble Medication | Extras | FAQ


[dr. bob] Dr. Bob is Robert Hsiung, MD, dr-bob@uchicago.edu

Script revised: October 4, 2007
URL: http://www.dr-bob.org/cgi-bin/pb/mget.pl
Copyright 2006-08 Robert Hsiung.
Owned and operated by Dr. Bob LLC and not the University of Chicago.